Have Medical Questions? Ask a Doctor Online!
Hello. Welcome to JA. Antibiotics can cause antibiotic associated colitis as they rob the intestinal mucosa of the natural flora of bacteria. So they need to be replenished. Some antibiotics are worse than others, like clindamycin if your were taking that, but they can all do it over time, and especially in combinations. Your other medications are not contributory to causing symptoms, except for pantoprazole (protonix) that can over time cause diarrhea and nausea. Dr Frank
so for probiotics, you should follow these guidelines from the Family practice association
Probiotic Strains and Preparations
Probiotic strainRecommended daily dosagePreparations*
Lactobacillus sp./Bifidobacterium sp.†100 million to 35 billion CFUs, depending on preparationTherapeutic yogurts and fermented milks (Activia, Danactive, Yo-Plus)
Saccharomyces boulardii250 mg to 500 mgCapsules (Florastor)
Alex. come back and read your answer, then get back to me here if I can help. if satisfied with this answer, please remember to rate this service by clicking on the rating stars, as that is how I am compensated for this work thanks dr Frank